MAUDE Adverse Event Report: ARTIVION, INC. ¿ AUSTIN ONX MITRAL CONFORM 25/33; HEART-VALVE, MECHANICAL

ARTIVION, INC. ¿ AUSTIN ONX MITRAL CONFORM 25/33; HEART-VALVE, MECHANICAL
Model Number ONXMC-25/33
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Event or Problem Description
A report was received stating an on-x mitral valve "did not work properly".The product has been returned and will be evaluated.Additional information has been requested.
 
Additional Manufacturer Narrative
The valve was returned for evaluation.Prior to decontamination, visual examination of valve shows leaflet and housing intact.A tear was seen in the sewing cuff but otherwise no abnormalities were observed with the valve.After decontamination, no evidence of visual anomalies in pivot location or on leaflets as assembled.The tear in the sewing cuff was visible but no other abnormalities were observed, and the leaflets articulated freely.Valve was disassembled and components were dimensionally inspected.The valve housing and leaflets were reassembled, functionally, and visually inspected per standard production processes.Valve passed dimensional, functional, and visual inspections.No deficiencies noted regarding this valve.No abnormalities were found on this valve besides the tear in the sewing cuff as it passed visual, functional, and dimensional inspection.The manufacturing records for onxmc-25/33, serial number (b)(6) were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.During the investigation no non-conformances or deviations were noted.Document change orders were issued for leaflet tuning as a part of the standard manufacturing process.Onxmc 25/33 sn (b)(6) was implanted in a patient of unknown age or sex and on (b)(6) 2022 the valve was explanted, artivion was notified through rep lb on (b)(6) 2022 with the following message ¿¿hello all, i am enclosing a complaint regarding an on-x valve.Onx mitral valve did not work properly.It will be returned tomorrow.Please check if the valve is really defective.I will be happy to answer any questions.¿ there were multiple attempts made to contact the reporting surgeon by both email and fedex letter with no response, as such no further information regarding the complaint was available.Manufacturing records for this valve show a product meeting all requirements and acceptable for distribution.The valve was returned and underwent an evaluation by the manufacturer.The findings of this evaluation are as follows: ¿no abnormalities were found on this valve besides the tear in the sewing cuff as it passed visual, functional and dimensional inspection¿.As the valve passed evaluation and we have no further information from the surgeon regarding the complaint of the valve ¿not working properly¿ we will close this investigation with the determination that the valve was not faulty.The on-x heart valve risk management file thoroughly identifies the process and product hazards for indication.Each individual hazard is mitigated and reduced as low as possible by design and process.Post production residual risk is communicated in the product¿s labeling and ifu.Based on the available information, the root cause is unknown, as no problem could be found with the on-x valve.The manufacturing records were reviewed, and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.The valve passed functional testing and met release specifications.This event does not identify additional hazards or modify the probability and severity of existing hazards.There is no indication that an error or deficiency occurred at artivion- formerly cryolife/jotec and the ifu adequately communicates risk.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.Sid of valve corrected to (b)(6).

Brand Name
ONX MITRAL CONFORM 25/33
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ARTIVION, INC. ¿ AUSTIN
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer (Section G)
ARTIVION, INC. ¿ AUSTIN
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts boulevard nw
kennesaw, GA 30144
7704193355
MDR Report Key15698695
Report Number1649833-2022-00054
Device Sequence Number15012333
Product Code LWQ
UDI-Device Identifier00851788001303
UDI-Public851788001303
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberONXMC-25/33
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2022
Supplement Date Received by Manufacturer10/04/2022
Initial Report FDA Received Date10/31/2022
Supplement Report FDA Received Date01/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown